Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 233, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2005, 9:16 PM CDT for Cuming County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2005, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 24, 2005, 9:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cuming County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2829 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 19.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:15 PM CDT, 7 hours 1 minute earlier.
Area forecast discussion, Jun 24, 2:15 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT FRI JUN 24 2005 .DISCUSSION... THE CHANCE FOR SHOWERS/THUNDERSTORMS FROM NOW THROUGH SATURDAY IS THE MAIN FORECAST ISSUE IN THE SHORT TERM. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED A FRONTAL BOUNDARY EXTENDING FROM NWRN IA INTO LOW PRES OVER KS NEAR KHLC. THIS WILL BE THE MAIN FOCUS FOR CONVECTION OVERNIGHT. WATER VAPOR SATELLITE IMAGERY SHOWED A WEAK TROPICAL CONNECTION OF MOISTURE FROM MEXICO THRU CO...THEN INTO THE DKTS AND MN. WRN AND NRN NE WERE ALSO IN THIS MOIST PLUME. 18Z OAX SOUNDING WAS NOT A LOT DIFFERENT THAN THE 12Z VERSION...BUT DID HAVE MORE MOISTURE AROUND 550 MB AND PRECIPITABLE WATER HAD INCREASED TO A LITTLE OVER 1.40 INCHES. 12Z GFS AND NAM MODELS WERE IN DECENT AGREEMENT WITH FRONTAL LOCATION...BUT DID NOT AGREE ON THE GENERATION OF PCPN TONIGHT. GFS TRIES TO FOCUS ACTIVITY IN THE NORTH AND CENTRAL WHILE THE NAM SUGGEST CENTRAL AND THEN SOUTH. A BLEND OF THE TWO HAS BEEN USED FOR OVERNIGHT...SINCE A COMPROMISE OF THEIR SURFACE PATTERN VERIFIED BEST AT 18Z. BULK SHEAR VALUES ARE EXPECTED TO DECREASE BY 06Z. UNTIL THEN...SOME SUPERCELL STORMS WILL BE POSSIBLE... WITH STRONG WINDS AND LOCALLY HEAVY RAIN. THE FREEZING LEVEL IS AND SHOULD REMAIN PRETTY HIGH...SO IT WILL BE DIFFICULT TO GET LARGE HAIL...BUT NOT IMPOSSIBLE. ACTIVITY SHOULD TRY TO FOCUS MAINLY IN NRN IA AFTER 06Z AS LOW LEVEL JET VEERS. IN REGARDS TO SATURDAY...A LOT DEPENDS ON WHAT HAPPENS OVERNIGHT. WILL STAY WITH SCENARIO OF FRONTAL BOUNDARY PROBABLY FROM NWRN KS TO SRN IA INITIALLY...BUT TRYING TO LIFT NORTH DURING THE DAY. INCREASED POPS A LITTLE FOR SATURDAY. THE FRONT SHOULD LIFT EVEN FARTHER NORTH SATURDAY NIGHT INTO SUNDAY. LEFT HIGHER POPS OVER THE NRN ZONES FOR SATURDAY NIGHT...THEN HAVE SUNDAY DRY AS THE BETTER PARAMETERS SHIFT INTO ND AND NRN MN WITH THE FRONT. HOT CONDITIONS APPEAR ON TAP FOR SUNDAY...AND LEFT HIGHS RANGING FROM THE LOWER TO MID 90S. BEST FOCUS FOR PCPN WILL BE TO OUR NORTH AND WEST SUNDAY NIGHT...SO KEPT FORECAST DRY. HOWEVER... THE PATTERN SHOWS A 40 TO 50 KT LOW LEVEL JET AND FAIRLY STEEP MID LEVEL LAPSE RATES. THAT IS FAVORABLE FOR ACCAS DEVELOPMENT WHICH COULD DEVELOP INTO ISOLATED STORMS. COLD FRONT WILL TRY TO PUSH IN FROM THE NW MONDAY NIGHT...SO FELT AT LEAST A SLIGHT CHANCE WAS NEEDED. BETTER CHANCE SHOULD COME MID WEEK WHEN ECMWF AND GFS BOTH BRING A FAIRLY STRONG DISTURBANCE UP FROM THE SW. AFTER THAT PASSES...IT LOOKS DRY WITH NEAR NORMAL TEMPERATURES. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Jun 24, 4:55 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 455 PM CDT FRI JUN 24 2005 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088>093-251100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA- NEMAHA-OTOE-PAWNEE-PIERCE-PLATTE-RICHARDSON-SALINE-SARPY-SAUNDERS- SEWARD-STANTON-THURSTON-WASHINGTON-WAYNE- 455 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT. DAMAGING WINDS AND AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN HAZARDS...BUT SOME STORMS COULD ALSO PRODUCE LARGE HAIL. PARTS OF NORTHEAST NEBRASKA HAVE VERY WET SOIL CONDITIONS FROM STORMS THAT OCCURRED MONDAY NIGHT. IF HEAVY RAIN FALLS IN NORTHEAST NEBRASKA... SOME FLOODING IS POSSIBLE. A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT TIME-FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY BE NEEDED THIS EVENING. IAZ056-069-079-080-090-091-251100- FREMONT IA-MILLS IA-MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA-SHELBY IA- 455 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. DAMAGING WINDS AND AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN HAZARDS...BUT SOME STORMS COULD ALSO PRODUCE LARGE HAIL. A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT TIME-FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED THIS EVENING. MILLER
In the hours before
Special weather statement, Jun 24, 4:10 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT FRI JUN 24 2005
IAZ056-069-079-080-090-091-250400-
...SEVERE THUNDERSTORM WATCH 518 HAS BEEN ISSUED UNTIL 11PM FOR THE
FOLLOWING COUNTIES
IN SOUTHWEST IOWA
SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT AND PAGE.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.